MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS
Catalog Number 03.632.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during a posterior spine fusion surgery with an unknown matrix 5.5 system at t8-t11 due to compression fracture, when the surgeon performed the final tightening of the screw, the screwdriver shaft broke off.The surgery was completed by using an alternative screwdriver shaft.The surgeon commented and suspected that it was due to a metal fatigue.There was a less than thirty (30) minutes surgical delay and no adverse consequence to the patient reported.Concomitant device reported: unknown screw (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) straight tip t25 driver standard.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records: part: 03.632.40.Lot: 7735359.Manufacturing site: hägendorf.Release to warehouse date: 27.March 2012.Investigation summary: investigation selection: investigation site: (b)(6).Selected flow: damaged ¿ broken (2+ pieces) intraoperatively.Visual inspection: the returned screwdriver shows that the tip of the instrument is broken as complained.The stardrive is in a used condition.Dimensional inspection: because of the damages, the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Lot 7735359 was manufactured in march 2012 and all parts were according to our specifications.The used material was stainless steel as required and the measured harness was within the specification.The broken surface is homogenous what indicates material conformity as well.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.Based on the provided information we are not able to determine the exact cause of this complaint.The damage at the tip indicates that a mechanical overloading situation during use is most probably the reason for the breakage of the tip.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8586955
Report Number8030965-2019-63570
Device Sequence Number19249117
Product Code HXX
UDI-Device Identifier07611819502024
UDI-Public(01)07611819502024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.400
Device Lot Number7735359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA